Acne…Pimples…Zits…

Hi Doc,

ask ko lang po if anu poba talaga ang gamot sa acne problems… nag pa derma na po ako 3x.. pero po yung acne nandun parin balik parin sya ng balik.. medyo may kamahalan din yung pag papaderma… 

thanks. D.

Dear D,

Acne or pimples happen when the tiny holes on the skin get clogged up by dirt, dust, dry skin, bacteria and oil.

http://images.thriftyfun.com/images

It is common in teenagers. 3 out of 4 will have this problem. But it can also occur in adults.

Pimples can be triggered by hormonal changes related to menstrual periods, pregnancy, or stress. These changes can cause increased oil production from the skin’s glands.

Oily or sticky cosmetic and hair products can allow accumulation of more dirt and dust particles on the skin. Even our tropical island weather can be blamed due to high levels of humidity and sweating.

Foods like chocolate, mani, and oily foods DO NOT cause acne. Research does not confirm this idea.

Miss D, kung marami ka nang na-consult na derma at marami ka na ring ginastos para sa gamot, may I suggest you try hormonal therapy?

Sometimes the problem is not on the skin itself but in your hormone level causing excessive oil production.

Please read on my previous blog on “Polycystic Ovary Syndrome”. It might be the cause of your acne.

Try cyproterone acetate. It is an anti-androgen hormone to decrease the stimulaton of the oil glands of the skin. This drug was actually first approved as a treatment for acne. But now, it is more commonly used as a combination in an oral contraceptive pill called Althea.

You may start taking Althea on the first day of your period. Take the tablet at the same time everyday for 21 days. Rest or take a pill-free break for 7 days, then start again a new box.

You will notice an improvement on your skin by the 2nd or 3rd box.

I hope this suggestion works.

Make sure to take a “before” and “after” photo to brag about it to your friends.

Doc D Signature
TAGS: , , , , , , , , , , , ,

13 Comments

  1. Ms.J says:

    Doc, kht dalaga po pwde bng uminum nung oral contraceptive pra mwala ung acne? May side effect po b un?

  2. filipinamd says:

    Hi Ms. J,

    Yes. Kahit dalaga pwede uminom ng oral contraceptive or hormones in order to control their pimples.

    In fact, I have some patients who are only 14-16 years old but I give them hormones in order to control their strong and painful menstruation. Maybe I’ll talk about that in another blog.

    While taking any hormone, you may feel a little nausea or naduduwal, some breast heaviness and a little headache. These are all normal reactions of your body. The symptoms usually go away after 2-3 months of taking the hormones.

    Do not be afraid of CANCER. The newer brands now use lower milligrams of estrogen so you may take it without fear. But, of course, all women taking hormones should have a yearly mammogram, ultrasound and pap smear.

    Start taking the tablet on the first day of your period (just for the first box). Take it the same time everyday for 21 days. Stop for 7 days only. Start a new box again and follow the 21 days “with tablets” and 7 days “without tablets” schedule. Nakuha mo?

    Good luck! You’re on your way to beautiful skin!

    Doc D

  3. Angela says:

    Gud eve dok, gusto ko po itry ung gamot na cnabe nyo ,nbibili po ba yun over the counter? Problema ko din po kc ung pbalik balik na acne ko, at matagal lumiit o mwala. Gusto ko uminum nung gmot kaso ntatakot lng kc ako,pwde prin po b un kht nver pa nkipgsexual intercourse? At isa pa po,irregular ang menstruation ko,eepekto parn kya un sken?
    Sna po msgot nyo ung tanung ko,salamat po.

    • filipinamd says:

      Dear Angela,

      Mukhang hindi lang pimples ang problema. I think you might have hormonal imbalance also. The best thing to do is visit an obgyn for a check up. Maganda sana magpa ultrasound ka na before your appointment. If you are still a virgin with no sexual activity, I recommend a transrectal ultrasound.

      Doc D

  4. Angela says:

    Mraming salamat po sa response dok.. Maybe nxt month po mgpapacheck up ako.. Tanong ko lng po ult, if eepekto parin po ung diane 35 sken para mwala ung acne ko bukod sa hormonal imblance ko?

  5. filipinamd says:

    Yes Angela, you may start taking the hormones to control your acne. According to the WHO criteria, most women can take hormones with no necessary screening unless you have another disease like high blood, blood
    clot problems, smoking, above 35 years old, history of cancer, etc.
    Para sigurado sana magpa check up ka muna.

    Doc D

  6. Clarise says:

    Doc,ano2x ang side effects ng diane 35? I’ve read all reviews about diane 35 sa google and i’ve seen lots of negative comments.. Pero mdami din positive but ung side effect daw ay worse. I also want to try this oral pills coz i tried all the beauty products just to get rid of those acne pero wah epek,bumablik parin. So just want to know if this diane 35 is really effctive? And kung my initial break out ba ito?

    • filipinamd says:

      Dear C.
      Let me begin by saying that Diane 35, like all other drugs for example Paracetamol and antibiotics, these are all chemicals. All chemicals may have a bad effect on a person. You may have rashes, difficulty of breathing and chest pain. This means you cannot continue to take the drug because you are allergic to a chemical component in the drug.
      Going back to Diane 35, the most common side effects that my patients report to me are: nausea or naduduwal, headache, breast pain and chest heaviness. I tell them that these are all expected and tolerable until the 3rd month of taking the drug only. If these symptoms continue even after the 3rd box, then you should change the brand of your medication. Diane 35 might not be the right one for you.
      If you have been trying a lot of beauty products to cure your acne, why not give this brand a try. Take it for 3-6 months. If your skin has cleared then you may stop.

      Good luck!
      Doc D

  7. dyosa says:

    good evening po doc =) …. pede po ba sa lalaki ang diane 35? , for curing the pimples and acnes .

  8. anne says:

    Hello po doc,
    I tried using Althea po for 1 month kaso I had severe breakouts. Pimples that I never had before. Ngayon po tumigil na ko, pero occasionally may pimples pa din.Gusto ko po ulit gumamit ng ocp, ano po kayang pwede sa akin this time?

    • filipinamd says:

      Ganyan talaga ang mga gamot. Trial and error kung saan ka hiyang.
      Try Diane pills. May anti-acne rin ito so sana mag clear up and skin mo.

  9. grace says:

    dear dr.D
    s age kong 31 until now nagkkapimples p rin ako ndi ko n po alam kung anong medicine ang ittake ko at iaaply sa face ko para lang mawala ito.now ns abroad ako inisip ko pag nakapag abroad ako kkinis n ang face ko pero ndi naging worst p yt ngaun malapit n akong umuwi ayaw ko pong makitang ganito ang face ko.kung sakali san po ako pwedeng magpaDERMA ung kaya lng nagbudget ko po.sanay inyo po akong matulungan.

    • filipinamd says:

      I am suspecting that you might have Polycyctic Ovary Syndrome because you are presenting with hyperandrogenic symptoms. The best is to do an ultrasound to check if you have cystic ovaries. If not available, no harm naman in taking pills with Cyproterone Acetate. I don’t know what brand is available in your country.